Flare-Ups are a common with Behcet’s Disease. The Flare-Ups can come and go in a series of attacks throughout life brought on by high stress levels, and a lowered immune system. Flare Ups will come and go, sometimes every few weeks or months, while others may go for years without problems. In my case I find that Flare Ups are directly related to a combination of the amount of stress I am under over the course of a few days, the amount of rest I get, and what my diet is.
Flare Ups can cause a fever and fatigue, and most common for me is swelling, arthritic pain throughout my muscles and joints.The feeling is like severe growing pains and flu-like aches and pains. Flare ups can also feel as if someone lit a match and all my joints were on fire. Sometimes in a specific spot, like my knees, or hands, and others throughout my whole body, causing headaches and fevers due to the swelling.
When a flare up begins for me, there is not a whole lot that can be done, other than take some anti-inflammatory medicine and wait in agony for the pain to go away. Thank God for Advil! It is best to try to catch the flare ups before they begin. Sometimes I can notice that my body is starting to shut down, and I will feel more fatigued than I should. When I feel this way, I try my best to make sure to get enough sleep, eat healthy meals, and not do anything too stressful on my body or mind. It is also important to drink lots of fluids.
I am in the process of trying some all natural supplements to help control my Behcet’s Flare-Ups, and I will be posting the results of those within the next month. As of right now, Advil is the only thing that really seems to help me when I have a flare up and I don’t want be reliant on a pain medicine my whole life. I am hoping that some natural supplements, and the right lifestyle and diet will help lay this disease dormant and not bother me in the future.
Please post any comments if you have found an alternative to anti-inflammatory medicine, like Advil. Or if you would just like to share anything else.